| Model Number |
PCB00 |
| Medical Device Problem Codes |
Break (1069); Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/15/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Pt.Info.: asked but not provided.If implanted, give date: not applicable, as there is no indication that the lens was implanted.If explanted, give date: not applicable, as there is no indication that the lens was implanted; therefore, it was not explanted.The device was not returned for analysis; therefore a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that the preloaded device malfunctioned and the lens was damaged during the case.Through follow up, the customer explained after adding balanced salt solution (bss) to the preloaded lense cartridge as directed, they proceeded to push the lense forward, but the whole thing was severely stuck.They had to put force into it to move it at all, and the lense was ruined.The surgeon said that it was an injector malfunction and asked that they send it back.No additional information was provided.
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Returned to manufacturer on apr 22, 2022.Section h3: device evaluated by manufacturer? yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection under magnification revealed that the handpiece was received with the lens stuck inside of the cartridge and with the plunger rod overriding the lens.The handpiece was disassembled and the assembly was inspected; no assembly issues were observed.A portion of the lens was received loose in the folding carton and was torn off of the lens.Further inspection of the lens revealed that it was also damaged.The lens was not removed from the cartridge to prevent further damage.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed that no other complaints were received for this po.Therefore, no escalations are required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.